Symptons worsened/new symptoms appeared after taking zicam.
Patient :My throat started hurting this morning, so this evening I bought a "defense" citrus cold pressed juice and some zicam mouth spray. Over the past two hours I've been gradually yet rapidly feeling worse. It feels like flu symptoms: nauseous, cold spells, uncomfortable in my own skin, and a sudden fever that went from 100.6 to 101.5 within minutes. I have only had an apple and a smoothie today to eat. I ate the apple 15 minutes before taking the zicam. I didn't read the "no citrus" part and had the juice with tube zicam. Should I be overly concerned or should I just eat something and hopefully sleep it off? Oh! I also had 6 ibuprofen throughout the day to ease the throat pain. Thank you for your help!
Symptoms: Sore throat, nauseous, uncomfortable, fever, cold flashes, all after taking zicam
Welcome to Ask The Doctor.
You seem to be suffering from Upper Respiratory tract infection (URTI) associated with Acute Laryngitis.
You should avoid Citrus fruits and cold items like ice creams.
You should drink plenty of oral fluids.
For URTI, i advise as follows:
1. To take an antibiotic like Azithromycin or Amoxycillin.
2. To take an anti-allergic like Levocetrizine, chlorpheniramine.
3. To do warm saline gargles. You can add a tablet of Aspirin in water and do gargles with that.
4. To do steam inhalation
5. To take Paracetamol on as or when required basis for fever and body pains.
Share my opinion with your doctor before you act upon it.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.